MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL NO-HOLE Ø 50

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL NO-HOLE Ø 50
Catalog Number 01.26.45.1150
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 27 may 2019: lot 172698: (b)(4) items manufactured and released on 19-sep-2017.Expiration date: 2022-09-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Batch review performed by the ceramic liner manufacturer ceramtec: implants from ceramtec 38.49.7188.545.20 ceramic liner ø 36 / e lot.7011143368 (not registered in us): due to lack of information about the laser engraving, the identification of the insert is only possible based on the information provided by medacta.The insert belongs to the shop order (b)(4).Protocols and certificate of conformance were reviewed.The quality documents (including the sterilization certificates) show that the values obtained on the insert were according to the specification valid at the time of the production.Conclusions: the component properties and the microstructure as obtained from the quality documents fulfill the requirements as specified at the time of production.There are no indications of any pre-existing material defects or non-conformances regarding sterilization.Due to the lack of ceramic parts further investigations cannot be done.Clinical evaluation performed by medical affairs department late infection in cementless tha, 1.5 years after primary operation.Infection is a known possible adverse event following every surgery, including tha's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.
 
Event or Problem Description
Revision surgery performed after 1,5 years from the primary due to a septic infection.The surgery was completed successfully: ablation of the acetabulum and the liner.The surgeon couldn't remove the stem (despite the using of the extractor) he decided to leave it in place.

Brand Name
CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL NO-HOLE Ø 50
Common Device Name
ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8649829
Report Number3005180920-2019-00427
Device Sequence Number2129959
Product Code LZO
UDI-Device Identifier07630030807886
UDI-Public07630030807886
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K122911
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/06/2022
Device Catalogue Number01.26.45.1150
Device Lot Number172698
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2019
Initial Report FDA Received Date05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight77